Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Newbie 7 weeks post lumbar fusion

xmartzxxmartz Posts: 7
edited 06/11/2012 - 8:52 AM in Recovering from Surgery
Hi all. Wishing you a pain free day. I had a fusion at L5/S1 and laminectomy at L4/L5 7 weeks ago. Been suffering from a lifting injury (as an EMT) for 2 years. Had a decompression last year and several injections.
Last week I woke up with extreme dizzy spells one morning-so bad it was hard to walk. I have never experienced that before or since. Do you think it could be related to the surgery?
Also, any advice on weaning off of the pain meds? It's been 2 years and I just tried weaning from Percocet 10/325 to Vicodin 7/750 and it really does very little for the pain. I also take Flexeril but mostly at night as it makes me sleepy.
Some days I feel great, but then tend to overdo it and feel rotten the next day. Other days when it's real rainy like it's been, I hurt all day long. Thanks in advace for any advice from those who have been there.


  • @) Starting to have more dizzy spells. I was very active at PT and at home today. Anyone think it's related? Thanks.
  • @) Starting to have more dizzy spells. I was very active at PT and at home today. Anyone think it's related? Thanks.
  • I'm no expert, but I reckon you should tell your doctor about the dizzy spells. It may be from your medication, but if you're concerned, do tell your GP.

    As for over-doing it when you're feeling a little bit better. I think a lot of us have been there, done that and regretted it. Take it easy!
    2 x Microdiscectomy 2005 / PLIFusion 2-level 2010 / revision surgery 2011 / NEVRO Senza spinal cord stimulator implanted February 2013. I WILL NOT GIVE IN / UP !!
  • As Sue suggested, do see your doctor about the dizzy spells. Have you only been having them since you switched to Vicodin? It could be medication, but best to get it checked out.

    We all push the limits at times during recovery because we're anxious to get going again. However, because you're only 7 weeks out, you've got heaps of healing to do and best to rest more with lots of short walks and gentle stretching. It gets boring and frustrating and you think when is this ever going to end, but it eventually does. I was 6 months out before I started to feel normal again.


    XLIF L2-4 20.8.15
    ALIF L4/5 2009
    Laminectomy/discectomy L4/5 2008
  • You are way to early in recovery to be doing much. Take it easy...You could easily damage your fusion if you overdo!!!
  • :( No more dizzy spells luckily. Unfortunately I had a fall onto my back last week and my doc is not too happy with me as I was doing some gardening and slipped on a shovel. Anyway, I didn't need to go for xrays as the pain was not severe and I had no numbness, also my therapist thought I was pretty stable.
    Anyway, I am just over 9 weeks post fusion and my doc is denying me a refill for pain meds. I was on Percocet and that was doing pretty well, then he switched me to Vicodin ES. That wasn't working so well and I saw a PA at my last appt. who gave me Tramadol to take in between the Vicodin.
    I am now out of Vicodin and the nurse told me that I had Tramadol and the doc wouldn't refill it.
    I still have quite a bit of pain as I am a busy mom of 2 children and my husband works eve shifts when they are home from school. BUT, the big thing is that I will be starting back to work 1/2 days next week which means sitting at a computer for 4 hours a day, then transitioning to FT 2 weeks later. IS 9 WEEKS POST OP STILL TOO LONG TO BE ASKING FOR PAIN MEDS? I can't sit at the computer now for 1/2 an hour w/o hurting.Don't know how to approach this with my surgeon. Any advice? Sorry this is so long I appreciate your time.
  • How long were you on the pain killers post-op?
  • I am still on pain meds. I have really decreased them, but I have been on them for over 4 years, so am slowly weaning off of them. I was told no sitting for anything other than meals and bathroom for a long time. I would ask your surgeon about sitting that long, and if possibly a brace would be a good idea. Sitting puts alot of pressure on fusion. Good Luck.
Sign In or Register to comment.